How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64329
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

the 76 year old lady I care for who has adisons disease &type2

Resolved Question:

the 76 year old lady I care for who has adisons disease &type2 diabetes &under active thyroid & a form of epilepsy ie falling blankness & complete memory loss ,, recently Her medicine tegretrol 200 mg was changed to carbagen 200 mg , in the last 6weeks She has had 2x6 day stays in hospital and both times discharged with no diagnosis ,,SHE was and is suffering from ALL THE SIDE EFFECTS of these new tablets ,, no one seems to be able to help HER ie/ not Her Doctor nor 111 or the Horton Hospital ,,my name is ***** ***** Her registered carer/ my age is 82 years ,my email is/ *****@******.*** ,, can YOU please help ? I am desperate and She is a very sick lady
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
I am Doctor Thomas, a double board certified doctor in internal medicine and integrative medicine, with advanced training in several other fields. I am a clinician of over 20 years experience. I will give you an initial answer or ask you a question, but be sure to use reply to expert to communicate with me as needed.
You have already given the diagnoses
Addisons
Diabetes
hypothyrodism
epilepsy
There is no diagnoses that accounts for these 4 separate problems.
She has 4 diagnoses, and it appears she is being treated.
If she has side effects, then there are other medications...depending on the type of epilepsy she has, keppra being one in wide use.
I am not sure what other questions you have at this point...simply use reply to expert and let me know.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

SIR!!!!!!! You have not read my letter correctly ,, the lady is suffering ALL of the side effects of this TABLET CARBAGEN !!! ie,, breathing problems/swollen lower legs//DIARRHOEA ( ON MOST DAYS ) hence me giving Her Imodium??????? also loss of appetite/ over heating/agitation etc ,,obviously addisons/diabetes/hypothyroidism ,,and epilepsy are illnesses that She has had for the last 10 years plus and I have managed these successfully all of this time ,PLEASE SIR read my letter carefully as I am extremely worried ,,ps,, please note that I am on a very limited income

Expert:  DrRussMD replied 2 years ago.
I read your letter quite correct.
And I acknoledgeed that the medication needs to be changed.
I also told you above that which medication depends on her EEG results [what type of epilepsy she has] to some degree, but the the medication keppra is often a good alternative.
My answers are very precise, concise yet comprehensive, as is the answer above.
Did you have another question specifically besides the obvious issue of side effects? And no, immodium is not a good solution, you are correct; changing the medication would be the only solution to untoward effects....
Further questions?
Let me know, using reply to expert. I will be glad to answer any related queries.
Customer: replied 2 years ago.

SIR please accept my sincere apologies as I read your letter wrong I am so sorry ,,first thing tomorrow I will pass Your kind recommendations on to HER Doctor. thank you so much eric fisher ----- Wishing You a very happy Christmas

Expert:  DrRussMD replied 2 years ago.
To you as well.
Please click a positive rating so that I am paid by JA
Good luck.
dt
Expert:  DrRussMD replied 2 years ago.
thanks
I am board certified in integrative medicine, internal medicine, trained in functional medicine and homeopathy, etc. I am here daily: use my request link as needed and “for Dr. Thomas” in the question title. Give that link to friends, family, associates, etc. Find me as needed for correct, safe and accurate answers.